Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 70, NWS Jackson, KY

May 27, 2017Elliott County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2017, 6:28 PM EDT for Elliott County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2017, 6:28 PM EDT (22:28 UTC)
Expired
May 27, 2017, 7:00 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Elliott County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:45 PM EDTHAIL 0.53 Ene Stark, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:11 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS53 KJKL 272228
SVRJKL
KYC063-272300-
/O.NEW.KJKL.SV.W.0070.170527T2228Z-170527T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
628 PM EDT SAT MAY 27 2017

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Elliott County in east central Kentucky...

* Until 700 PM EDT

* At 628 PM EDT, a severe thunderstorm was located near Grayson Lake
  State Park, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Sandy Hook, Culver, Isonville, Newfoundland, Bruin and Stark. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3823 8312 3823 8309 3818 8305 3820 8304
      3821 8301 3817 8298 3818 8292 3811 8289
      3809 8293 3805 8295 3803 8300 3801 8302
      3800 8307 3824 8321 3827 8317
TIME...MOT...LOC 2228Z 328DEG 22KT 3826 8309 

HAIL...1.00IN
WIND...60MPH
 
$$

JMW
2 follow-up statements
994 
WWUS53 KJKL 272245
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
645 PM EDT SAT MAY 27 2017

KYC063-272300-
/O.CON.KJKL.SV.W.0070.000000T0000Z-170527T2300Z/
Elliott KY-
645 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL ELLIOTT COUNTY...

At 645 PM EDT, a severe thunderstorm was located over Bruin, or near
Grayson Lake State Park, moving southeast at 75 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Culver, Newfoundland, Bruin and Stark. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
      3821 8301 3817 8298 3818 8292 3811 8289
      3809 8293 3805 8295 3803 8300 3824 8321
      3827 8317
TIME...MOT...LOC 2245Z 320DEG 64KT 3815 8300 

HAIL...1.00IN
WIND...60MPH
 
$$

JMW
124 
WWUS53 KJKL 272300 RRA
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
700 PM EDT SAT MAY 27 2017

KYC063-272310-
/O.EXP.KJKL.SV.W.0070.000000T0000Z-170527T2300Z/
Elliott KY-
700 PM EDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELLIOTT COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
east central Kentucky.

LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
      3821 8301 3817 8298 3818 8292 3811 8289
      3809 8293 3805 8295 3803 8300 3824 8321
      3827 8317
TIME...MOT...LOC 2300Z 328DEG 22KT 3807 8294 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:29 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 27, 4:29 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
429 PM EDT Sat May 27 2017

.SHORT TERM...(This evening through Sunday night)
Issued at 429 PM EDT SAT MAY 27 2017

The latest surface map features a stalled frontal boundary aligned
from near the Ohio River back towards Oklahoma. Aloft, a
positively tilted trough, stemming from an upper level low
spiraling across Manitoba, is positioned from the northern Plains
down across the Four Corners region. A few short wave troughs are
traversing the more zonal flow in place along and east of the
Mississippi River.

Convection has fired up along the frontal zone to our north, as
well along some leftover outflow across central Kentucky. A short
wave trough is also moving through the eastern half of TN/KY,
helping to weaken the cap, that had held back convection through
the morning hours. Deeper and more organized convection has also
fired up back towards southern Missouri, where very prominent
instability exists.

The models have been very erratic with convective initiation and
the evolution of it over the next 24 hours. As such, the forecast
is lower confidence through Sunday.

Through this evening...scattered to numerous showers and
thunderstorms will continue to develop and move off to the east
and northeast. A few of these have already reached severe limits,
along with locally heavy rainfall with some cells training in
places. An overall diminishment is expected after 01 or 02z.
Later tonight, the higher resolution short term model guidance
suggests less of a widespread wind damage threat across eastern
Kentucky, as most of the CAMs are taking organized convection well
to our southwest. This seems reasonable based on the good Theta-E
gradient set up across southeast MO and western KY/TN, where the
better instability bubble exists. There may still be some outflow
generated convection into our area on the eastern flank of this
complex, so have broad-brushed a 50 POP across the area.

Most of the CAMS suggest very little redevelopment into Sunday
afternoon in the wake of the complex; however, if we do not see
much affect from the outflow, then the atmosphere may recharge for
the afternoon. The one issue will be forcing, as upper level
heights look mainly neutral, and the surface front will still be
located to our northwest. As such, have only included chance POPs
for the afternoon, but instability will be ample once again, so
anything that does go could approach severe limits.

The front will approach from the northwest Sunday night, bringing
another round of showers and thunderstorms. The severe potential
will likely be diminishing with the loss of instability, but heavy
rain will still be a concern.

.LONG TERM...(Monday through Saturday)
Issued at 345 PM EDT SAT MAY 27 2017

Precipitation will be exiting during the day Monday as a shortwave
moves east of the region along with a surface cold front, allowing
drier air to usher in behind. A secondary cold front is projected to
develop just west of our CWA during the day Tuesday, remaining
nearly stationary over the next 24 hours. A longwave trough axis
will also begin move through the state during this time. As such,
models are not in good agreement with the mesoscale features,
specifically the location and timing of precip developing with this
system. Went ahead and kept isolated POPs in for Tuesday afternoon
as daytime heating should help kick off some convection ahead of
this frontal feature. Pops will then increase across the SE into the
day Wednesday as the front finally starts shifting eastward across
the state. Did leave out thunder late Tuesday night as latest GFS20
forecast soundings were showing a hefty llvl inversion in place that
will inhibit instability. Showers and thunderstorms that develop
during the day Wednesday will taper off through the evening as the
frontal boundary passes through and a drier airmass moves in once
more.

High pressure and dry weather will remain in place through Thursday.
By Thursday night/Friday, a stationary boundary will likely set up
just south of the state, interacting with a potential upper level
shortwave that will move through the region during this time.
Although models are overall not in very good agreement about the
timing and placement of the mesoscale features, they do generally
agree that this will bring the return of shower and thunderstorm
chances to the state Thursday night into Friday, lingering through
the end of the forecast period Saturday as the boundary to our south
remains in place. Unfortunately the GFS and ECMWF are actually not
in good agreement about this feature during this time, though both
do produce the above mentioned precip, so stuck close to the blend
for this time period.

Overall there are only minor variations in the afternoon temps
during the extended portion of the forecast, with high temps
expected to range from the mid/upper 70s to near 80. Overnight lows
will generally be in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 210 PM EDT SAT MAY 27 2017

MVFR stratocu will gradually mix out over the next hour or so.
Scattered to numerous showers and thunderstorms will affect the
area through 01z, before diminishing in coverage. Some of the
storms may approach severe limits with winds of 40 to 50 kts
potentially and temporary IFR or worse conditions. Given the
isolated nature of these, have not included a mention in the TAFs.
The next concern will be the potential of a larger complex
thunderstorms affecting eastern Kentucky generally between 06 and
12z. The models have trended a bit farther southwest with the
brunt of this complex. For now, have carried a period of showers
and thunderstorms, with rain showers likely lingering into the
mid- morning hours behind the main line of storms.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late Sunday night for KYZ050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN
LONG TERM...JMW
AVIATION...GEOGERIAN
Hazardous weather outlook, May 27, 4:32 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
432 PM EDT Sat May 27 2017

KYZ050>052-058>060-068-069-079-080-083>088-104-106>120-281100-
Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson-
Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-
Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland,
Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
432 PM EDT Sat May 27 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms will be likely into this evening, with another round
of scattered thunderstorms expected late tonight into Sunday
morning. Thunderstorms may become severe, with large hail and damaging
winds being the main threats. In addition, storms that track over
the same areas repeatedly may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are expected during the day Sunday. Severe storms
are possible with damaging winds and large hail being the main
threats. In addition, storms that track over the same areas
repeatedly may lead to flash flooding.

Thunderstorms are also possible from Sunday night into the day
Monday, and again on Tuesday, Wednesday, and from Friday through
Saturday. Best chances will be during the afternoon and early
evening hours.

.SPOTTER INFORMATION STATEMENT...

Please report any instances of severe weather or flooding this
evening through Sunday.

KYZ044-281100-
Fleming-
Including the city of Flemingsburg
432 PM EDT Sat May 27 2017

...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms will be likely into this evening, with another round
of scattered thunderstorms expected late tonight into Sunday
morning. Thunderstorms may become severe, with large hail and
damaging winds being the main threat. In addition, storms that
track over the same areas repeatedly may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are expected during the day Sunday. Severe storms
are possible with damaging winds and large hail being the main
threats. In addition, storms that track over the same areas
repeatedly may lead to flash flooding.

Thunderstorms are also possible from Sunday night into the day
Monday, and again on Tuesday, Wednesday, and from Friday through
Saturday. Best chances will be during the afternoon and early
evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening and
again on Sunday.

JMW/GEOGERIAN

In the hours before

Special weather statement, May 27, 5:40 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
540 PM EDT SAT MAY 27 2017

KYZ113-115-118-272215-
Perry-Knott-Letcher-
540 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LETCHER...
NORTHEASTERN PERRY AND SOUTHWESTERN KNOTT COUNTIES...

At 539 PM EDT, a strong thunderstorm was located near Dice, or near
Hazard, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Hazard, Hindman, Letcher, Bath, Vicco, Elic, Cody, Ritchie, Leburn,
Carr Creek, Ary, Emmalena, Bearville, Amelia, Redfox, Ivis, Garner,
Vest, Amburgey and Bulan.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3727 8333 3739 8330 3739 8329 3743 8290
      3713 8291
TIME...MOT...LOC 2139Z 276DEG 22KT 3731 8325

JMW
Special weather statement, May 27, 5:54 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
554 PM EDT SAT MAY 27 2017

KYZ109-110-112-113-272230-
Breathitt-Floyd-Knott-Magoffin-
554 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KNOTT...NORTHWESTERN
FLOYD...CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES...

At 554 PM EDT, a strong thunderstorm was located over Lambric, or 12
miles east of Jackson, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Prestonsburg, Estill, Wayland, Fredville, Buck, Vail, Hippo,
Handshoe, Gunlock, Glo, Carver, Daisydell, Orchard, Dotson, West
Royalton Station, Carver Station, Blue River, Decoy, Gapville and
Bolyn.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3741 8279 3740 8312 3741 8313 3741 8320
      3744 8322 3740 8327 3739 8331 3768 8331
      3767 8326 3770 8325 3771 8326 3772 8292
      3770 8290 3772 8288 3772 8276
TIME...MOT...LOC 2154Z 275DEG 20KT 3756 8315

JMW
Local storm report, May 27, 5:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             BENT                    37.11N 84.44W
05/27/2017  M1.00 INCH       PULASKI            KY   TRAINED SPOTTER

&&

SHALLENBERGER
Local storm report, May 27, 6:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             MOUNT VICTORY           37.03N 84.39W
05/27/2017  M1.25 INCH       PULASKI            KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 27, 6:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      IRVINE                  37.70N 83.97W
05/27/2017                   ESTILL             KY   EMERGENCY MNGR

            SWEET LICK AT THE 400 BLOCK CLOSED DUE TO HIGH WATER.
            MAPLE STREET WAS DOWN TO ONE LANE, BUT HAS NOW BEEN
            REOPENED. MAIN STREET AT RICE STREET AT A CONSTRUCTION
            SITE HAS APPROXIMATELY 6 INCHES OF ROCK BLOCKING THE
            ROADWAY.

&&

TBREWER
Local storm report, May 27, 6:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
625 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BALDROCK                36.99N 84.28W
05/27/2017  E1.00 INCH       LAUREL             KY   TRAINED SPOTTER

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:50 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 26 more23 hr
May 27, 3:20 PM EDTSpecial Weather StatementJKLPulaski40 min
May 27, 3:54 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle51 min
May 27, 4:00 PM EDTSpecial Weather StatementJKLMenifee, Powell60 min
May 27, 4:12 PM EDTSevere Thunderstorm WarningJKLMenifee, Montgomery, Morgan, Powell48 min
May 27, 4:19 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe56 min
May 27, 4:22 PM EDTFlash Flood WarningJKLPowell3 hr
May 27, 4:39 PM EDTAreal Flood AdvisoryJKLMenifee, Montgomery, Powell3 hr
May 27, 4:41 PM EDTSpecial Weather StatementJKLWolfe34 min
May 27, 4:42 PM EDTSpecial Weather StatementJKLEstill18 min
May 27, 4:51 PM EDTSevere Thunderstorm WarningJKLLee, Morgan, Wolfe24 min
May 27, 4:54 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee23 min
May 27, 4:56 PM EDTSpecial Weather StatementJKLBreathitt34 min
May 27, 5:00 PM EDTAreal Flood AdvisoryJKLEstill3 hr
May 27, 5:00 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley30 min
May 27, 5:06 PM EDTSpecial Weather StatementJKLOwsley24 min
May 27, 5:13 PM EDTSpecial Weather StatementJKLEstill, Lee32 min
May 27, 5:16 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
May 27, 5:16 PM EDTSpecial Weather StatementJKLWolfe29 min
May 27, 5:17 PM EDTSpecial Weather StatementJKLPulaski28 min
May 27, 5:21 PM EDTSpecial Weather StatementJKLHarlan24 min
May 27, 5:27 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Powell, Wolfe3 hr
May 27, 5:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe33 min
May 27, 5:34 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle26 min
May 27, 5:40 PM EDTSpecial Weather StatementJKLKnott, Perry35 min
May 27, 5:41 PM EDTSevere Thunderstorm WarningJKLKnott, Perry34 min
May 27, 5:44 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee3 hr
May 27, 5:49 PM EDTTornado WarningJKLLaurel, Pulaski26 min
May 27, 5:54 PM EDTSpecial Weather StatementJKLMagoffin36 min
May 27, 5:57 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski33 min
May 27, 6:10 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry35 min
May 27, 6:29 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley31 min
May 27, 6:35 PM EDTSpecial Weather StatementJKLPulaski25 min
May 27, 6:39 PM EDTSpecial Weather StatementJKLLetcher36 min
May 27, 6:50 PM EDTSpecial Weather StatementJKLLaurel25 min
May 27, 6:59 PM EDTSpecial Weather StatementJKLKnox31 min
May 27, 6:59 PM EDTSevere Thunderstorm WarningJKLElliott31 min
May 27, 7:03 PM EDTSpecial Weather StatementJKLPulaski27 min
May 27, 7:04 PM EDTFlash Flood WarningJKLPulaski6 hr
May 27, 7:16 PM EDTSpecial Weather StatementJKLLaurel29 min
May 27, 7:25 PM EDTSpecial Weather StatementJKLElliott35 min
May 27, 7:27 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel33 min
May 27, 7:30 PM EDTAreal Flood AdvisoryJKLElliott2 hr
May 27, 7:32 PM EDTSpecial Weather StatementJKLHarlan28 min
May 27, 7:35 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, Pulaski, Whitley3 hr
May 27, 7:35 PM EDTSpecial Weather StatementJKLBell25 min
May 27, 7:42 PM EDTSpecial Weather StatementJKLPulaski33 min
May 27, 7:45 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle30 min
May 27, 7:47 PM EDTSevere Thunderstorm WarningJKLBell, Harlan28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.